It is currently Sep 23, 2017 11:00 pm


Questions About Coming Off Geodon

Questions About Coming Off Geodon

Postby Monkeyman » Jul 08, 2012 8:43 pm

So in total I've been off Geodon for about three days now. Before getting off, I had been taking it for a little over a year, gradually uping my dosage to 60mg twice a day...120mg daily

About two months ago...maybe even 6 to 7 weeks ago, I made a big effort and cut my dosage in half. Instead of taking a pill twice a day, I took one pill, cut it in half, and took that dosage (30mg approx.) twice a day. At first, the effects of that were rough. I was very anxious and jittery, but after about a week or so, things seemed to be ok again. This is the dosage that I remained at until about 10 days ago. At that time, I ran out of the 60mg and started with the 40mg pills. As before, I took the 40mg pills and cut them in half...20mg twice a day. About a week after that, I decided to be bold and try to move to taking 20mg only a day. I did that for about three days, and although I had a little anxiety, it was not terrible, in fact it was was even manageable or ignorable. So I decided to take the plunge and go med free. Day one was a little rough, I didn't sleep...couldn't sleep, day two wasn't so bad...manageable. Today...very little anxiety.

So the question is, should I have taken a little more time? Is what I've done considered abrupt? Should I consider taking another 20mg every other day? Or should I just roll with it and hope for the best?

Any ideas?
Monkeyman
 
Posts: 52
Joined: Apr 25, 2012 6:01 am

Re: Questions About Coming Off Geodon

Postby Monkeyman » Jul 08, 2012 11:52 pm

...
Monkeyman
 
Posts: 52
Joined: Apr 25, 2012 6:01 am

Re: Questions About Coming Off Geodon

Postby Anything51 » Jul 19, 2012 6:27 pm

Hey, Monkyman!

Sounds like you're doing OK in spite of the rapid detox! A little jumpiness is understandable. How are the voices? More? Less? Same? You seem to be paying attention to any symptoms that come along and that's really good.

I think you are doing really well to let your body and your mood be your guide.

Mad love and support, friend.
Something there is that doesn't love a wall ~ Robert Frost
User avatar
Anything51
 
Posts: 904
Joined: May 02, 2012 5:33 pm
Location: Washington (the state, not DC)

Re: Questions About Coming Off Geodon

Postby halfawake » Dec 04, 2012 4:28 pm

Hi all,

I've been doing the psych med juggle for about seven years or so and feel like I've been on every mood stabilizer under the sun and a good subset of antidepressants, atypical antipsychotics, and benzodiazepines. Lately, more so than every before, I feel like my life is finally coming together in a really good way, and I've been thinking a lot about what my life would be like without psych meds.

My main concern, both in terms of what I would like to get off the most because of the side effects and in terms of what seems like it will be the most difficult to come off, is Geodon. I started at about 40 mg/twice a day maybe two years ago or so, and then six months after that earned myself a brief trip to a mental hospital, after which my normal psychiatrist, whom in general I like very much, gradually increased my dose to 80 mg at night and 60 mg in the morning. Eventually, things seemed to be going well, so I tapered off Wellbutrin pretty successfully and then at the start of the summer (which was probably my first mistake), I tried, with my doctor's permission, to taper off the Geodon very, very slowly as I have heard withdrawal horror stories about Geodon. Well, summer started, and I lost my focus and drive (I am in grad school, so summers are pretty much on me to get my butt to campus and do research), and things started to get really bad really quickly. I didn't have any physical withdrawal symptoms from the Geodon up to that point, but I know from missing a dose that if I stop too abruptly I will be quite physically sick. This time, though, I just started feeling a little more sad and anxious, so I went back on the Wellbutrin and back on the 60/80 mg dose of the Geodon.

Now things are going well again and have been for a while, and next week I am going to talk to my doctor about stopping the Geodon, although I think I will try taking 60 mg at night tonight. I'm quite scared, but I have a really supportive partner, so I am hopeful this will be a successful tapering off. I was wondering what everyone else's experiences have been coming off of the Geodon, particularly any non-scary stories or scary stories with accompanying helpful advice/encouragement. I hear going from 20 mg/day to none at all is going to be the worst part.

Oh, and I am still on the Wellbutrin and won't try to get off of that until I've gotten off the Geodon and felt all right for a while. I also fairly recently tapered off a 1.5 mg/night Ativan habit, and am hopeful that I have less of a benzo tolerance now, which might come in handy if I need to temporarily take a bit more Ativan to help control the Geodon withdrawal. Like I said before, I am in grad school, so I have a little leeway if I am too physically ill to go to school for a week or so. I'm more worried about the mental aspects of withdrawal (I was a sobbing, non-functional, insomniac mess every time I came off of Abilify, and each time I had only taken that for about a month). Encouragement is appreciated!


-Rachel
halfawake
 
Posts: 1
Joined: Dec 04, 2012 4:03 pm


Return to Reducing and Going Off Medications Safely

Who is online

Users browsing this forum: No registered users and 1 guest